Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is Non-fatty Food Intake The Cause For Hypoglycemic Symptoms?

I am a 70 year old woman 5 5 and 163lbs. In November 2015, I was diagnosed with Familial Hypercholesterolemia. I m also borderline pre-diabetic. Have been seeing a Lipid Specialist. I am intolerant of Statins. So the Lipid Doctor suggested 2 new recently approved drugs to try. Praluent or Repatha , both injectable type. I asked if I could try an Anti-inflammatory diet, excercise, and Cholestoff first. So I ve been on the Cholestoff for almost 3 weeks. I ve experienced bouts of nausea, headache, and sweating and increased constipation since on the Cholestoff. Last night I felt these symptoms plus: fast heart rate, blurred vision, dizziness, and chills. I suspected Hypoglycemia because I have had the experience of the nausea and sweating over the years when I have not had enough food. Last night I took 1 tablespoon of honey and that helped. Once I ate (some chicken) the symptoms went away except for headache. I was told years ago by my then PCP that these were Hypoglecmia events and to make sure I don t go for long without eating. Today I ve felt drained and have a slight headache. I forgot to mention that 2 nights ago my husband told me that I let out 2 loud crys in my sleep. And I ve had 2 nights of bad dreams. Also symptoms of Hypoglycemia. My question is could the Cholestoff be the cause of this more severe incident of Hypoglycemic symptoms? Thanks, Mrs. C. B.
Fri, 6 May 2016
Report Abuse
Dentist 's  Response
Hello Mrs. C. B.,

I can understand your concern. CholestOff reduces the cholesterol levels by blocking absorption of lipids from your blood. Hypoglycemia is experienced when blood carbohydrate level is low. Absorption of lipid has less to do with absorption of carbohydrates. Thus, it does not seem logical to blame CholestOff for hypoglycemic episodes you are experiencing. If you are experiencing GI upset, it could be due to this medicine.

Hence, we can just consider that you need to eat more regularly to prevent hypoglycemic episodes while considering bad dreams a one time event. However, if you are too much troubled with the symptoms, you should consult your doctor for physical examination and go into investigations to rule out the cause of them.

I hope this information helps you. Thank you for choosing HCM. I wish you feel better soon!

Best,
Dr. Viraj Shah
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Loading Online Doctors....
Is Non-fatty Food Intake The Cause For Hypoglycemic Symptoms?

Hello Mrs. C. B., I can understand your concern. CholestOff reduces the cholesterol levels by blocking absorption of lipids from your blood. Hypoglycemia is experienced when blood carbohydrate level is low. Absorption of lipid has less to do with absorption of carbohydrates. Thus, it does not seem logical to blame CholestOff for hypoglycemic episodes you are experiencing. If you are experiencing GI upset, it could be due to this medicine. Hence, we can just consider that you need to eat more regularly to prevent hypoglycemic episodes while considering bad dreams a one time event. However, if you are too much troubled with the symptoms, you should consult your doctor for physical examination and go into investigations to rule out the cause of them. I hope this information helps you. Thank you for choosing HCM. I wish you feel better soon! Best, Dr. Viraj Shah